Dr. Michael Sanford

Associate Professor
Mathematics
Phone: Ext. 6128
Email: SanfordM@felician.edu

Positions Held
  • Associate Professor, Felician University
  • Assistant Professor, Felician College
  • Chair, Department of Mathematics, Felician College
  • Director, Faculty Excellence Center, Felician College
  • Assistant Professor, Marymount Manhattan College
  • Assistant Professor, St. Francis University
  • High School Teacher, Two Eagle River School
Academic Accomplishments
  • Ph.D. Montana State University 1995
  • M.S. Montana State University 1988
  • B.S. Montana State University 1983
Biography

Dr. Sanford is from Montana and was educated there, graduating from Montana State University in mathematics in 1983. He taught high school on the Flathead Indian Reservation at Two Eagle River School. Dr. Sanford returned to graduate school completing his Ph.D. in 1995 at which time he accepted is first job at Al Akhawayn University in Ifrane, Morocco. Besides teaching at AUI, he has taught through graduate school at MSU as a graduate teaching assistant and has also taught at University of Montana-Western, Sr. Francis University-Loretto, PA, Marymount Manhattan College in NYC. Dr. Sanford was first hired at Felician College in 1998 and served as the chair of the math department and director of the faculty excellence center. Dr. Sanford was awarded the Excellence in Teaching Award from the MSU alumni association-Bozeman Chamber of Commerce, Felician College EOF Champion, and was a Felician College Fellow to the Small College Consortium for technology.

Field(s) of Interest/Expertise
  • Dynamical Systems
  • Mathematics Education
Courses Taught at Felician University

All MATH courses

Publications/Research
  • “Extending Maps of the Cantor Set Product an Arc to a Near Homeomorphisms of the 2-Disk,” with Russell B. Walker, Pacific Journal of Mathematics, vol. 192, No. 2, 2000, pp. 369-384.
  • “Kupka-Smale Extensions of Cantor Set Homeomorphisms without Source or Sinks,” with Russell B. Walker, Topology and Its Applications, vol. 59, 1994 pp. 273-285.
  • “The Chaos of Arcadia,” Playbill insert for Marymount Manhattan College’s Production of Tom Stoppard’s Arcadia, 2004.
  • O’Leary, Michael. Revolutions of Geometry. Wiley-Blackwell, 2010, ISBN 9780470167557, Reviewed in 2010, Oct CHOICE.
  • Boelkins, Matthew R. Differential equations with linear algebra, by Mathew R. Boelkins, J. L. Goldberg, and Merle C. Potter. Oxford, 2009; ISBN 9780195385861. Reviewed in 2010, Jun CHOICE.
  • Sandifer, C. Edward. How Euler did it. Mathematical Association of America, 2007; ISBN 9780883855638. Reviewed in 2008, Jan CHOICE.
  • Geometry in Action. Internet Resource. Reviewed in 2007, Nov CHOICE.